Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 44, NWS New Orleans, LA
NWS New Orleans, LA issued this small craft advisory at Nov 17, 2021, 10:26 PM CST. It took effect at Nov 18, 2021, 3:00 PM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2021, 10:26 PM CST (04:26 UTC)
- In effect from
- Nov 18, 2021, 3:00 PM CST
- Expired
- Nov 19, 2021, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted.
679 WHUS74 KLIX 180426 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 1026 PM CST Wed Nov 17 2021 GMZ536-538-550-552-555-557-570-572-575-577-181230- /O.NEW.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 1026 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 PM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM Thursday to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-181230- /O.NEW.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 1026 PM CST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 3 PM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
193 WHUS74 KLIX 180955 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 355 AM CST Thu Nov 18 2021 GMZ536-538-550-552-555-557-570-572-575-577-181800- /O.CON.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 355 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM this afternoon to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-181800- /O.CON.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 355 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 3 PM this afternoon to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
059 WHUS74 KLIX 181531 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 931 AM CST Thu Nov 18 2021 GMZ536-538-550-552-555-557-570-572-575-577-182345- /O.CON.KLIX.SC.Y.0044.211118T2100Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 931 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM this afternoon to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-182345- /O.CON.KLIX.SC.Y.0044.211118T2100Z-211119T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 931 AM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 3 PM this afternoon to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
020 WHUS74 KLIX 182119 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 319 PM CST Thu Nov 18 2021 GMZ536-538-550-552-555-557-570-572-575-577-190530- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 319 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM this afternoon to 6 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-190530- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211119T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 319 PM CST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...Northeast winds 15 to 20 kt with frequent gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...From 3 PM this afternoon to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
694 WHUS74 KLIX 190959 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 359 AM CST Fri Nov 19 2021 GMZ536-538-550-552-555-557-570-572-575-577-191800- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 359 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ530-532-534-191200- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211119T1200Z/ Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne- 359 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northeast winds 20 kt with frequent gusts up to 25 kt and waves 2 to 5 ft expected. * WHERE...Lake Pontchartrain and Lake Maurepas, Mississippi Sound and Lake Borgne. * WHEN...Until 6 AM CST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
316 WHUS74 KLIX 191528 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 928 AM CST Fri Nov 19 2021 GMZ536-538-550-552-555-557-570-572-575-577-192330- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 928 AM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
403 WHUS74 KLIX 192121 MWWLIX URGENT - MARINE WEATHER MESSAGE National Weather Service New Orleans LA 321 PM CST Fri Nov 19 2021 GMZ536-538-550-552-555-557-570-572-575-577-200000- /O.CON.KLIX.SC.Y.0044.000000T0000Z-211120T0000Z/ Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM- 321 PM CST Fri Nov 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 17, 5:46 PM CST, 4 hours 40 minutes earlier.
Area forecast discussion, Nov 17, 5:46 PM CST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 546 PM CST Wed Nov 17 2021 .AVIATION... (00Z TAF Discussion) Conditions start at VRF, before lowering to MVFR and LIFR conditions overnight at most locations. This is due to the increase in low level moisture from the rain showers that have moved through the region today. Tomorrow morning the front will move over the stations bringing showers, however conditions will remain MVFR. After the front moves through conditions will improve to VFR at some stations, but return to MVFR in late evening. -21/KWO && .PREV DISCUSSION... /issued 358 PM CST Wed Nov 17 2021/ SHORT TERM (Wednesday Night through Friday)... Some light showers have popped up over western and coastal SE LA areas this afternoon. These likely taper off into the evening before PoPs increase again heading into Thursday morning. The main focus of the short term will be the cold front that is still looking on track to slide down into our CWA Thursday morning. This increases PoPs gradually throughout the day, generally looking to be 30-40% at the peak late morning. We can't rule out some thunder in the forecast, but the risk is rather limited. Once again raised temperatures by a couple degrees Thursday afternoon for mainly eastern areas out ahead of the front. Some areas may be up close to 80 again, while others sit in the low to mid 70s. After the front passes through we'll see an increase in northeasterly flow, becoming breezy Thursday evening through Friday evening. Much cooler/drier air moves in following the front with low temperatures trending in the low to mid 40s for most, outside of the southshore sitting in the low 50s, Thursday and Friday night. High pressure then builds in heading into the weekend. -HL LONG TERM(Saturday and Beyond)... High pressure building in for the weekend will help to diminish the winds by Saturday and turn them towards the east. Saturday and into most of the day on Sunday we are looking to have pleasant weather, with temperatures in the low to mid 70s and clear skies until the arrival of our next front. An upper level trough will dig down into the Central U.S late Saturday and into Sunday, forming our next cold front. This front will slide down into our region early Monday, with the GFS and ECMWF model guidance seeming to be in agreement on that timing. We will have a limited amount of moisture available in the environment, keeping PoPs in the 20-30% range for now. We also do not have a whole lot of support for organized deep convection, but we can't rule out some thunder. This will continue to be monitored as we get closer to the weekend. Expect below normal temperatures through the early half of next week, with high temps trending in the low to upper 60s. Low temps also trend cooler, with northern areas dropping to the mid to upper 30s and the southshore/coastal areas in the low to upper 40s. -HL AVIATION (18Z TAF Discussion)... Lower to mid level clouds this afternoon should remain mostly at or above 3000 feet with any CIGS remaining in VFR category. Any isolated SHRA should only have brief impacts on KHUM this afternoon. Confidence is lower than average on the timing and how low conditions will drop overnight tonight into Thursday morning mainly due to low CIGS and some light to moderate fog/BR. Have included a period of IFR to LIFR conditions at various durations depending on airport during the 10-15z period. Also, some SHRA will increase in coverage at some airports during that same period and then especially after 15z Thursday. 22/TD MARINE... Onshore flow will continue this evening and then gradually shift towards the northeast overnight into Thursday morning. A cold front will slide down into our area Thursday morning through the evening. Winds will gradually calm overnight Wednesday and into Thursday morning before they become breezy once again Thursday evening behind the cold front. Small craft advisory criteria is expected to be met for all marine zones following the cold front. At this time, wave heights around 5 to 9ft will be possible for marine zones offshore the mouth of the MS river, with 2-4ft for protected waters. Offshore flow will then calm going into the weekend, with waves/seas diminishing as well. HL && .PRELIMINARY POINT TEMPS/POPS... MCB 59 72 42 64 / 10 30 0 0 BTR 63 76 45 65 / 20 30 0 0 ASD 60 79 46 68 / 10 40 0 0 MSY 64 76 53 66 / 10 40 0 0 GPT 61 75 47 67 / 10 30 0 0 PQL 61 80 47 68 / 0 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 5:02 AM CST | Special Marine Warning | LIX | 58 min | |
| Nov 18, 5:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Nov 18, 8:23 AM CST | Special Marine Warning | LIX | 38 min | |
| Nov 18, 8:35 AM CST | Special Marine Warning | LIX | 55 min | |
| Nov 18, 9:34 AM CST | Special Marine Warning | LIX | 56 min | |
| Nov 18, 2:05 PM CST | Special Weather Statement | LIX | Saint Tammany | 25 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.